MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Catalog Number 144700-05
Medical Device Problem Codes Fracture (1260); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is in progress.If any additional information becomes available a supplemental/follow-up report will be submitted.
 
Event or Problem Description
On 04-23-25 a veryan clinical sales specialist received information that a patient presented to the lab with occlusion in left sfa/popliteal following implantation of 5 x 150 mm biomimics 3d (bm3d) stent system which was implanted on the (b)(6) 2024.After angiogram, it was discovered that there were two fractures in the 5x150 biomimics stent and the physician could not cross fractured stent and will bring back patient to treat from a retrograde approach.It was reported that the patient required a prolonged episode of care.
 
Additional Manufacturer Narrative
Correction: d4: catalog number.
 
Additional Manufacturer Narrative
Complaint complete and event remains reportable.A detailed review of all the lot history records pertaining to the relevant stent and delivery system lots showed no issues that were deemed related to the complaint investigation.Based on the feedback in this case, as well as the review of the complaint images, it is understood that a type 1 stent fracture; a single strut fracture, has occurred in this case.It is important to note that the distal portion of the complaint stent is seen to extend beyond the knee joint.Per ifu-3 version 3.0 the following indications are given: "the biomimics 3d vascular stent system is indicated to improve luminal diameter in the treatment of symptomatic de novo or restenotic lesions in the native superficial femoral artery and/or proximal popliteal artery." therefore, the stent in this case was placed in a position outside of the indicated location for use.This subsequently meant that the stent was subject to unanticipated physiological fatigue loads, which likely contributed to the fracture which occurred.Stress/strain in the material can be dissipated throughout the stent, and can lead to stress/strain concentrations in other locations, which can lead to distortion and/or a fracture.Therefore, the investigation concludes that the user's choice to place the stent outside of the indicated location was potentially a contributing factor to the noted stent fracture.As part of this investigation, input from veryan's medical officer was obtained to better understand the circumstances and potential root causes of this complaint case.The following are the observations which were made by veryan's medical officer regarding potential root causes: potential root cause: physiological loading: the fracture is in the femoro-popliteal region of the adductor canal (hunter's canal) which is an area of potential movement if the patient has an active lifestyle.It would be valuable to know more about the lifestyle of the patient.Activities such as bowling, intense gym training and/or gardening could explain such a fracture.A query was made to the complaint site regarding the lifestyle of the patient and the tortuosity of the left distal sfa.However, despite multiple efforts, no answer to this query was provided by the complaint site.Potential root cause: tortuosity of the distal sfa: the location of the fracture would also be an area of potential movement if the patient has tortuosity in the distal sfa.It would also be valuable to know more about the tortuosity of this vessel, as this could also explain such a fracture.Based on the information available in this case, 3 factors have been identified which could have contributed to physiological loading being higher than would be anticipated, and are as follows: the user's choice to place the stent outside of the indicated location.The patient's lifestyle the tortuosity of the distal sfa.Currently, dfmeca-1 version 14.0 line items #44-48 document the potential hazardous situations and effects of failure associated with stent fractures as a result of physiological loading.Additionally, ufmeca-1 version 19.0 line items #114-116 document the potential hazardous situations and effects of failure associated with stent fractures that are associated with the user using the device outside the indications for use.Based on the noted factors which could have contributed to the physiological loading being higher than would be anticipated, as well as there being no evidence to suggest an issue with the stent lot in this case, the investigation concludes that this complaint is not related to a deficiency with the device.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
hannah duffy
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key22112630
Report Number3011632150-2025-00010
Device Sequence Number6950918
Product Code NIP
UDI-Device Identifier05391526850503
UDI-Public(01)05391526850503(17)250121(11)230623(10)0000231111
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2025
Device Catalogue Number144700-05
Device Lot Number0000231111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer06/12/2025
07/30/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date06/19/2025
08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown